Aa
A
A
A
Close
Women's Health: Postpartum Community
26.1k Members
Avatar universal

Conceiving after Deprovera

I went on the Pill when I was 20 for 3 years and then switched over to the Deprovera Injection when I was 23.  I decided to come off the injection last year when I was 26 and had my last shot in April 2006.  I got married in August 2006 and have been trying to get pregnant since then but I still havent had a period and it has been 6 months that I have been uncovered.   Is it worth me paying a visit to my doctors as I am beginning to worry that I might never ovulate again!  
What are other peoples experiences of getting pregnant after coming of the depo?  Can anyone provide me with any reassurance as its making me very unhappy.
14 Responses
138891 tn?1189759426
With my second child I was pregannt within a few months.  I was told to wait three months or so.  After that I got pregnant right away.  Everybody's body is different though.  It may take yours a little longer to bounce back.  Best of luck with TTC.
Avatar universal
i had the opposite reaction and bled for a long time.  it was at least a year and a half before i had regular periods and some more time before i actually ovulated.  I hope you dont go through what i went through.
Avatar universal
I got off the shot in 2001 and did not get pregnant until 2005 it totally depends on the person. Honestly it seems like when you stop trying is when it finally happens although it seems like forever. Good Luck****Baby Dust****
Avatar universal
I was on the depo injection for about 6 months then was due to have it again in Feb 2000. I didn't go back for it as was ttc so next had af July and August that year. I conceived in the September and now have a gorgous 5 year old DD. I went back on the injection a few years later in 2004 - was due to go back to have it in May 2004 and fell preg in Jan 2005. I was previously advised by my GP that it could take anything from 18 months to 2 years to fall preg after coming off this injection so i was very fortunate that I fell so so soon after coming off it. The second time I went on it I had so many problems, I was constantley spotting so felt it really messed my cycle up as I never knew where I was. Saying that, everyone would probably react differently to it, but good luck to you and happy bd'ing! Sending you loads sticky baby dust!!! xx
Avatar universal
I was on depo for about 5 years, my last shot was last January. They say it can take 12-18 months for your body to get your period back and be "normal" again. Like I said my last shot was in January 06, after a few months and no period, I was feeling sooo sick, and felt pregnant, even my doctors thought I was pregnant, but the tests were all negative, so I had a cat scan and ulrasound done and they saw I had cysts on my ovaries caused by the depo, which until they dissolve or doc removes them you don't ovulate so you don't get your period, and I guess that is a big problem with depo. My doc put me on provera (hormone pill) for 10 days to jump start things and hopefully once my cycle started back up the cysts would dissolve.I got my period back 6 weeks later, and then it didn't come again,(ultrasound showed i didn't ovulate in that cycle) so she put me on 2 months of birth control pills to give me hormones and try to put my body on a schedule so I would get my period every month. The first month on the pills is the first month I ovulated in 5 years I got pregnant! Unfortuantly I miscarried the baby so doc put me on 2 more months of birth control and guess what! I was down to 1 small cysts (I started with 10!) So now I'm on my last month of birth control and hopefully I can get preggo right away again! (I'm still trying since I got preggo on birth control last time) Anyways the point is my doc started "fixing" me in June and I'm just finally getting better. And doctors don't start looking into things after depo until 12 months after since the drug can stay in you for 12-18 months but since they seen I had all those cysts, and my insurance company said they would pay for it all at that time because I had so many cysts, she started helping me after 5 months. Anyways I know how frusterating the waiting game is, but your body has to get used to a cycle again and has to get used to no more depo which can be a shock on a womens cycle. I hope you don't have as many problems as you, i just wanted you to know my ordeal so if it comes to it, you know you are not alone. Good luck and ***BABY DUST***
Avatar universal
Several years ago i went on the depo shot, actually only got one single shot and decided it wasnt for me.  anyhow few months later my husband and i wanted to try for another baby.  our daughter was 3 at the time.  anyhow we tried and tried and i wasnt on any birth control for several years and no luck.  i am convinced it was the depo shot.  anyhow six years later i finally got pregnant.  not saying this is the way it works for everyone...
but anyhow i have since had two more kids....
:)
Avatar universal
I also had a fairly long wait time for depo to flush out of my system.  The last shot I remember was back in May 2004, it took until January of 2005 for my period to start.  I had been on Depo since late 2000.  Since being off Depo, I have had 2 m/c (one in Feb of 2005, was about 4-5 weeks along, and the second, April 2006, I was 10 weeks along).  Now I am currently 22 weeks along, with no complications, due May 14th.
Avatar universal
I had 2 shots then I switcched to the pill because  was spotting everyday for a month.
I was on the pill for about 3 months and then we decided to TTC, it took 8mo to conceive.
I'm fairly sure it was because of the shot, I will never do it again but at the time I first got it, I thought it was a great form of BC, no period for 3mo, how great? then I didn't know we would want a baby (the nurse had told me that it could take up to 18mo to conceive but TTCing wasn't in our mind at all at the time)
Avatar universal
I'm too trying for a baby, I’ve had my last depo injection back in beginning of April but still no period, my periods were very light anyway before i went on the injection but I’ve been having the horrendous pains that i remember getting when i did have a period, could this mean im starting to ovulate again??
Avatar universal
im 19 years and i want to go on the depo but am  not sure if it makes u gain weight or not
Avatar universal
can some body guide me
Avatar universal
i was on depro vera for about 6 months i was due to get my next shot in april 2007 but never got it as i wanted to try for another baby.. my period came back noraml after about 2 months... but i still havent conceived its a year this april it really gets me down is anyone else going through this please help>>>
Michelle..
Avatar universal
I think DP is a very good form of birth control depending on the person. DP like any other form of birth control has its ups and down. First of all i think before anyone decide on any form of birth control they should do research themselves and talk to their doctor. I blame myself as well as my doctors for not infroming me on the outcome of this DRUG, because that's exactly what it is. I have been on DP for one year and like many of you i was astounded not to have a period, but what I failed to realize is what was going on inside my body for me not to have a period. During that first year I really did not notice any type of side effects I guess I just could not get over the idea of no periods. I received my fourth shot Jan. 08 and aever since that shot I have experienced a number of side effects. My hair started to shed and I developed a bald spot. My skin started to break out. I have to take care of my skin because it is sensitive so I knew the continous breakout was from the shot. I began to gain weight excessively in my mid section that I can't get rid of. I always try and eat healthy and exercise and walk at least 3 days a week so I could not understand the weigh gain. My next shot which would have been the fifth shot was due April of 2008. After experiencing so many negative side effects I decided not to take the shot but I am still suffering with the side effects and that is bothering me. My doctor told me that I would just have to wait until the drug expels from my body. What kind of answer is that coming from a doctor I thought. But then again she never gave me ANY information about the drug to begin with. My concern now is that I am 30 years old and I am ready to conceive and not able to because I am not ovulating. Before I began DP my periods was regular and on time every month now I have yet to see one. So not only am I not able to conceive this drug possibly have messed up my cycle.
589143 tn?1291501773
i've been on the dp for arleast five years or so and than i meet my husband and stop my last shot was on oct 1 and haven't taken it since and  we've been trying for a baby and have had three miscarrige's one just last month i get a lot of pain in my stomch it's a very bad pain and have to take a pain pill for it but i'm still at a lost i don't kno wat to do any more i'm so desperate for help i'm at a lost for words or thought does any one kno wat i'm going through
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.